MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-413
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 08/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported: knee revision for instability.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability and wear involving a triathlon insert was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device confirms that the device was worn/damaged at a posterior edge which is consistent with articulation against hard object.Explantation damage was also observed on the insert.Material analysis: no material non-conformances with the uhmwpe insert were found, nor any manufacturing defects seen on any of the device¿s surfaces.-clinician review: a review of the provided medical information by a clinical consultant indicated: "the patient underwent a left cementless cruciate retaining triathlon total knee arthroplasty in 2014.It required revision for instability in 2021.I can confirm that the event occurred since i was able to review xrays and the translation of a brief operation note for the primary and revision surgery.Regarding the possible root cause of this event, revision for late instability is a common problem.I see no intrinsic problem with the implant.Instability is related to the patient¿s activity level and the competency of the ligaments surrounding the knee." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability of the knee.Visual inspection of the returned device confirms that the device was worn/damaged at a posterior edge which is consistent with articulation against hard object.Explantation damage was also observed on the insert.No material non-conformances with the uhmwpe insert were found, nor any manufacturing defects seen on any of the device¿s surfaces.A review of the provided medical information by a clinical consultant indicated the following: "i can confirm that the event occurred since i was able to review xrays and the translation of a brief operation note for the primary and revision surgery.Regarding the possible root cause of this event, revision for late instability is a common problem.I see no intrinsic problem with the implant.Instability is related to the patient¿s activity level and the competency of the ligaments surrounding the knee." it was reported that the patient was "very active" post-implantation, so this likely contributed to the device failure.This would need to be supported by further patient history information.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The following was reported: knee revision for instability.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12441497
Report Number0002249697-2021-01519
Device Sequence Number17057588
Product Code MBH
UDI-Device Identifier07613327050509
UDI-Public07613327050509
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number5530-G-413
Device Catalogue Number5530-G-413
Device Lot NumberMNEM31
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight75 KG